Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 1, NWS Morristown, TN

January 3, 20194 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Jan 3, 2019, 8:42 PM EST for 4 counties in Tennessee. It took effect at Jan 4, 2019, 5:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2019, 8:42 PM EST (01:42 UTC)
In effect from
Jan 4, 2019, 5:00 AM EST
Expired
Jan 4, 2019, 1:00 PM EST
In force
8 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS74 KMRX 040142
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
842 PM EST Thu Jan 3 2019

TNZ041-072-074-087-041200-
/O.NEW.KMRX.WI.Y.0001.190104T1000Z-190104T1800Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Coker Creek
842 PM EST Thu Jan 3 2019

...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM EST FRIDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 5 AM to 1 PM EST Friday.

* WINDS...Southeast 15 to 25 mph with gusts up to 45 mph.

* TIMING...Advisory level gusts will start around 5 AM and will
  fall below advisory levels by 1 PM.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
1 follow-up statement
069 
WWUS74 KMRX 040800
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
300 AM EST Fri Jan 4 2019

...Gusty Winds Expected Across the Higher Elevations of the
Smoky Mountains This Morning Into Early Afternoon...

TNZ041-072-074-087-041800-
/O.CON.KMRX.WI.Y.0001.190104T1000Z-190104T1800Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Coker Creek
300 AM EST Fri Jan 4 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...Southeast 15 to 25 mph with gusts up to 45 mph.

* TIMING...Advisory level gusts will start around 5 AM and will 
  fall below advisory levels by 1 PM.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

CDG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 3, 6:54 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 3, 6:54 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
654 PM EST Thu Jan 3 2019

.AVIATION...VFR conditions are expected at all TAF sites for the
evening and first part of the overnight. Ceilings and visibilities
will begin to lower in the 07-09Z timeframe at CHA and TYS with
light rain moving into the region.The 09-15Z window will see
periods of IFR to possibly LIFR conditions at CHA and TYS. These
sites will improve to MVFR by 15Z. Rain will hold off until after
12Z at TRI, but VFR will continue until periods of MVFR develop
in the 14-18Z time frame.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

RG
Hazardous weather outlook, Jan 3, 3:03 PM EST, 5 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
303 PM EST Thu Jan 3 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-042015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
303 PM EST Thu Jan 3 2019 /203 PM CST Thu Jan 3 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A storm system will bring rain beginning tonight, which could
lead to localized flooding due to the already wet ground.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong gusty winds will be possible in the higher elevations and
foothills of the east Tennessee mountains on Friday. Colder
temperatures will move into the region, possibly changing the
rain to snow showers Friday night over the higher terrain, with
some light snow accumulation possible over the highest elevations
of the east Tennessee mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:38 PM ESTSpecial Weather StatementMRXKnox37 min
Jan 4, 4:47 PM ESTSpecial Weather StatementMRXUnion43 min
Jan 4, 5:20 PM ESTSpecial Weather StatementMRXClaiborne25 min
Jan 4, 5:25 PM ESTSpecial Weather StatementMRXGrainger35 min
Jan 4, 6:13 PM ESTSpecial Weather StatementMRXJefferson, Sevier47 min
Jan 4, 6:16 PM ESTSpecial Weather StatementMRXHancock44 min
Jan 4, 6:36 PM ESTSevere Thunderstorm WarningMRXGreene, Hamblen, Hawkins39 min

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.